Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 246, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 21, 2004, 8:41 PM CDT for Lincoln County, Nebraska. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2004, 8:41 PM CDT (01:41 UTC)
- Expired
- Jul 21, 2004, 9:45 PM CDT
- In force
- 64 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 114 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 9:01 PM CDT | TSTM WND GST 60 | 12 S North Platte, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.7 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1072 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 2195 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 220141 SVRLBF NEC111-220245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 841 PM CDT WED JUL 21 2004 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LINCOLN COUNTY IN SOUTHWEST NEBRASKA * UNTIL 945 PM CDT * AT 835 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES NORTHEAST OF DICKENS...OR ABOUT 13 MILES SOUTHWEST OF NORTH PLATTE...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES SOUTH OF MAXWELL AROUND 940 PM CDT 7 MILES SOUTHWEST OF BRADY AROUND 945 PM CDT LAT...LON 4107 10104 4075 10114 4074 10029 4109 10027 $$ SPRINGER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:05 PM CDT, 5 hours 36 minutes earlier.
Area forecast discussion, Jul 21, 3:05 PM CDT, 5 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 305 PM CDT WED JUL 21 2004 ...TEMPERATURES THE NEXT SEVERAL DAYS AND PRECIPITATION CHANCES ARE MAIN FORECAST CHALLENGES.... .DISCUSSION... NEAR TERM...(TONIGHT THROUGH SATURDAY)...MAIN FCSTING DILEMMA TDY IS PRECIP CHANCES OVER THE NEXT COUPLE OF DAYS. WITH TEMPS APPG THE 90 DEG MARK THIS AFTN...SOME ELEVATED CU HAS FORMED ACROSS THE FA THIS AFTN. HAVE CONTINUED MENTION OF ISOLATED TSRAS THIS EVENING TO COVER ANY STRAY CONVECTION WHICH FORMS. WILL EVAL THIS CLOSELY NEAR ISSUANCE AND TRIM BACK IF NEEDED. PRECIP CHANCES INCREASE ON THURSDAY AS A STRONG CANADIAN COLD FRONT TRAVERSES THE FA DURING THE DAY. COLD AIR POOL ROBUST BEHIND THIS FEATURE WITH TEMPS IN THE 70S OVER NERN MT AND WRN ND...WITH 60S PRESENT OVER THE BORDER IN SRN CANADA. PLENTY OF LOW LEVEL MOISTURE EXISTS JUST AHEAD OF THE FRONT AS EVIDENCED BY PW/S BETWEEN AN INCH TO 1.5 INCHES. ALL THIS COLD AIR CRASHING INTO ALL THIS MOISTURE WILL BE VERY FAVORABLE FOR PRECIP. WILL POST 50+ POPS ACROSS MOST OF THE FA TOMORROW. WILL GO LOW LIKELY IN THE SOUTH AS THE FRONT WILL PASS THROUGH THESE AREAS DURING PEAK HEATING. POST FRONTAL PRECIP CONTINUES TO LOOK FAIRLY FAVORABLE FOR MOST LOCATIONS THROUGH MIDNIGHT THURSDAY NIGHT...WITH MOIST ERLY UPSLOPING CONDS THROUGH 05Z. BY MIDNIGHT...SFC HIGH BUILDS INTO THE PANHANDLE...TURNING OFF THE PRECIP MECHANISM TEMPORALLY. PRECIP CHANCES RETURN ON FRIDAY AFTN/EVE AND SATURDAY AFTN AND EVE AS A COUPLE OF SHORTWAVES APPROACH THE FA. HAVE PAINTED HIGHEST POPS ACROSS THE WEST (BETTER LOW LEVEL UPSLOPING COMPONENT)...WITH SLIGHT CHANCES FURTHER EAST. AS FOR TEMPS...DROPPED THESE SHARPLY ON FRIDAY...WITH MOSTLY CLOUDY SKIES AND ERLY WINDS EXPECTED. USUALLY A GOOD SETUP COOL/CLOUDY CONDS. THIS SETUP WAS VERY SIMILAR TO THE THIRD WEEK OF JUNE...WHERE WE FAILED TO REACH 60 AT LBF FOR TWO CONSECUTIVE DAYS. LONG TERM...(SUNDAY THROUGH WEDNESDAY)...DECENT RUN TO RUN CONSISTENCY NOTED THIS MORNING WITH RESPECT TO THE GFS. CONDS WILL BE WET ON SUNDAY AS UPPR TROF (CLOSED LOW TRAVERSES SOUTH DAKOTA). GOOD SUBSIDENCE BEHIND THIS FEATURE ON MONDAY AND TUESDAY (SFC HIGH BUILDING OVHD) ON WEDNESDAY SRLY FLOW RETURNS UNDER NWRLY FLOW ALOFT. THIS WILL ALLOW TEMPS TO REBOUND BACK TOWARD CLIMO BY WEDNESDAY. && .SYNOPSIS...H5 PATTERN FAIRLY FLAT ACROSS THE CENTER OF THE CONUS WITH SEVERAL EMBEDDED WAVES FROM THE CENTRAL PLAINS WWD TO THE PAC COAST. MAIN FEATURE TO NOTE IS THE ABNORMALLY STRONG CLOSED LOW OVR THE NRN HUDSON BAY. A STRONG TROF EXTENDING FROM THIS FEATURE INTO SRN SASKATCHEWAN...ATTM HAS SHOT A STRONG COLD FRONT INTO NRN ND. THIS FEATURE IS ON TRACK TO RACE SWD OVER NIGHT AS A SECOND...STRONGER H5 TROF PUSHES INTO ND DURING THE OVERNIGHT HOURS. MODELS PROG A 5340 GPM LOW BUILDING INTO SRN HUDSON BAY BY THURSDAY EVENING. SFC TROF...WHICH BROUGHT TSRAS TO THE ERN FA YSTRDAY...HAS SUNK INTO NORTHERN KANSAS...AS HAS THE SVR WX THREAT. .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && CLB
Hazardous weather outlook, Jul 21, 4:15 PM CDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 415 PM CDT WED JUL 21 2004 NEZ004>010-022>029-035>038-056>059-069>071-094-221030- ARTHUR-BLAINE-BOYD-BROWN-CHASE-CUSTER-DEUEL-EASTERN CHERRY-FRONTIER- GARDEN-GARFIELD-GRANT-HAYES-HOLT-HOOKER-KEITH-KEYA PAHA-LINCOLN- LOGAN-LOUP-MCPHERSON-PERKINS-ROCK-SHERIDAN-THOMAS-WESTERN CHERRY- WHEELER- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...SPRINGV IEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 415 PM CDT WED JUL 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. A WEAK FRONTAL BOUNDARY WILL SERVE AS A FOCUS FOR THUNDERSTORM DEVELOPMENT TONIGHT ACROSS THE OUTLOOK AREA. UPPER AIR WIND PROFILES DO NOT FAVOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS. BRIEF HEAVY RAIN WILL BE POSSIBLE WITH ANY OF THE STORMS THAT DO DEVELOP. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SHOWERS AND A FEW THUNDERSTORMS WILL AGAIN OCCUR ACROSS THE OUTLOOK AREA ON THURSDAY INTO THURSDAY NIGHT AS A SERIES OF WEAK UPPER LEVEL IMPULSES INTERACT WITH A RATHER MOIST ATMOSPHERE. SHOWERS AND A FEW THUNDERSTORMS WILL BE POSSIBLE SATURDAY AND SUNDAY AS A REINFORCING UPPER LEVEL TROUGH BRINGS IN COOL CANADIAN AIR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. POWER
In the hours before
Local storm report, Jul 21, 6:33 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
633 PM CDT WED JUL 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0619 PM TSTM WND GST LEMOYNE 41.29N 101.80W
07/21/2004 58 MPH KEITH NE FIRE DEPT/RESCUE
55 TO 60 MPH WINDS
&&
JMCLocal storm report, Jul 21, 6:54 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
654 PM CDT WED JUL 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0654 PM HAIL 7 NW OGALLALA 41.20N 101.82W
07/21/2004 0.75 INCH KEITH NE EMERGENCY MNGR
&&
JMCLocal storm report, Jul 21, 7:34 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
734 PM CDT WED JUL 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0732 PM HAIL 10 N MADRID 40.99N 101.54W
07/21/2004 0.88 INCH PERKINS NE PUBLIC
&&
JMCLocal storm report, Jul 21, 8:38 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
838 PM CDT WED JUL 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0835 PM TSTM WND GST WAUNETA 40.42N 101.37W
07/21/2004 58 MPH CHASE NE CO-OP OBSERVER
ESTIMATED 55 TO 60 MPH WINDS AND HEAVY RAIN
&&
JMCThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 7:18 PM CDT | Severe Thunderstorm Warning | LBF | Perkins | 57 min |
| Jul 21, 8:36 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Hayes | 54 min |
| Jul 21, 10:07 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 53 min |
| Jul 21, 11:16 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 59 min |
| Jul 22, 12:13 AM CDT | Severe Thunderstorm Warning | LBF | Holt | 62 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.